Yesterday, after stopping my clindamycin and taking the first dose of prednisone 60 mg, I had high hopes the hives would subside. However, the apparent improvement on my chest was short-lived. Last night, despite my Benadryl (both before bedtime and at 330am), I found it hard to sleep. I itched everywhere. That same itch that prevented me from sleeping good. I got up at 530 am to subject my arms to hot water treatment. I had a few hours of relief after that, although my legs kept itching. My skin was sensitive everywhere even to cotton clothes. When I got up this morning, my neck and my face were red again. I took a hot shower to "scratch" my skin without traumatizing. It dawned on me that I could possibly be allergic to prednisone as ell. Good thing I blogged about my first bad case, wherein I was also just treated with cephalexin and prednisone when I developed very itchy rashes. I could rule out it was not cephalexin that caused it because I had no history of allergy to cephalexin, and that a second treatment course of cephalexin without the prednisone actually led to resolution of the swelling I had in my arms that time. The remainder of my skin healing depended on keeping it moist and applying vaseline petroleum jelly for barrier.
So, now I am thinking, after discontinuing my clindamycin yesterday, maybe I should hold off on the prednisone for now and see if I get better without it. I will continue with Benadryl instead. Type here